North Dakota, 2015

Hail and Damaging Winds in North Dakota, July 16, 2015

July 16, 2015 · NWS BIS · 3 events in 1 county or zone

A strong short wave moving over the region combined with strong instability over the south central parts of North Dakota to produce severe thunderstorm wind gusts to 70 mph in McIntosh County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A strong short wave moving over the region combined with strong instability over the south central parts of North Dakota to produce severe thunderstorm wind gusts to 70 mph in McIntosh County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 16, 11:39 AM CST, 1 minute earlier.

Area forecast discussion, Jul 16, 11:39 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1239 PM CDT THU JUL 16 2015

.UPDATE...
ISSUED AT 1232 PM CDT THU JUL 16 2015

THUNDERSTORMS CONTINUE TO DEVELOP OVER PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA INTO THE JAMES RIVER VALLEY. EXPECT THIS TREND TO
CONTINUE THROUGH THE AFTERNOON AS A SHORT WAVE PUSHES INTO THE
AREA. LATEST MODEL GUIDANCE STILL SUGGESTS THIS AREA TO HAVE THE
GREATEST INSTABILITY...THUS A POTENTIAL SEVERE THREAT.

UPDATE ISSUED AT 844 AM CDT THU JUL 16 2015

BROAD AREA OF THUNDERSTORMS CONTINUES TO PUSH INTO EASTERN NORTH
DAKOTA WHILE THE NEXT SHORT WAVE PUSHES THROUGH EASTERN MONTANA
INTO FAR WESTERN NORTH DAKOTA. LATEST HIGH-RES MODELS SHOW
CONVECTION RE-DEVELOPING IN THE EARLY AFTERNOON OVER PORTIONS OF
CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY. GREATEST
INSTABILITY REMAINS OVER PORTIONS OF THE JAMES RIVER VALLEY BUT
THEN WORKS EAST SO THERE MAY BE A BRIEF SEVERE THREAT THIS
AFTERNOON.

UPDATE ISSUED AT 633 AM CDT THU JUL 16 2015

QUICK UPDATE TO BLEND RADAR TRENDS THROUGH 1130 UTC TO THE TIME
LAGGED ENSEMBLE OF THE 08-10 UTC HRRR ITERATIONS THROUGH THE
AFTERNOON. THE RESULT IS TO CONFINE POPS THE REMAINDER OF THE DAY
GENERALLY TO ALONG AND EAST OF HIGHWAY 83 AS SUBSIDENCE INCREASES
WEST IN THE WAKE OF THE SHORTWAVE TROUGH CURRENTLY CENTERED ON THE
NORTH DAKOTA AND MONTANA BORDER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 200 AM CDT THU JUL 16 2015

FOCUS IN THE SHORT TERM IS ON THE THUNDERSTORMS OVER THE AREA
EARLY THIS MORNING AND HOW QUICKLY THUNDERSTORMS WILL PUSH EAST OF
THE AREA.

REFLECTIVITY AS OF 07 UTC WAS SHOWING PRECIPITATION RAPIDLY
DIMINISHING ACROSS THE NORTH WITH A FEW STORMS AMPLIFYING ACROSS
THE SOUTH. MESO-ANALYSIS SUGGESTS THAT SOUTHERN STORMS ARE TAPPING
INTO THE GREATER AMOUNTS OF CAPE AVAILABLE IN THE REGION ALONG
WITH A THIN BAND OF 850 MB MOISTURE TRANSPORT FLOWING NORTH ALONG
AND EAST OF THE MISSOURI RIVER. THE STORM JUST SOUTH OF BISMARCK
IS PRODUCING SOME HEAVY RAINFALL AMOUNTS WARRANTING A FLOOD
ADVISORY. WHILE A FEW STORMS THIS MORNING MAY PRODUCE HEAVY
RAIN...SMALL HAIL AND SOME GUSTY WINDS...DO NOT SEE ANY REACHING
SEVERE LIMITS AT THIS TIME. DEEP LAYER SHEAR IS STILL LACKING IN
THE AREA AND EXPECT THESE STORMS TO BE SLOW MOVING AND RELATIVELY
SHORT LIVED.

AS FOR THUNDERSTORMS EXITING CENTRAL AND WESTERN NORTH DAKOTA
TODAY THE NAM...ECMWF..AND GFS 00 UTC RUNS HAVE COME INTO BETTER
AGREEMENT. AT THIS TIME THE MODELS HAVE THE UPPER LEVEL SHORTWAVE
CENTERED OVER THE DAKOTA MINNESOTA BORDER BY 00 UTC FRIDAY. WHILE
THIS ROUND OF THUNDERSTORMS IS EXPECTED TO PUSH EAST OF THE JAMES
RIVER VALLEY BY 00 UTC FRIDAY ANOTHER ROUND OF THUNDERSTORMS WILL
IMPACT WESTERN NORTH DAKOTA LATE THURSDAY NIGHT FROM A DEEPENING
TROUGH OVER THE ROCKIES.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 200 AM CDT THU JUL 16 2015

A TRANSITION TO A LESS ACTIVE THUNDERSTORM PATTERN HIGHLIGHTS THE
EXTENDED FORECAST.

THE 00 UTC GLOBAL DETERMINISTIC AND ENSEMBLE SUITES ARE IN
AGREEMENT ON ONE MORE ROUND OF THUNDERSTORMS ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA FRIDAY MORNING AND INTO THE
EARLY AFTERNOON AHEAD OF THE FIRST OF TWO COLD FRONTS. ML CAPE
AND SHEAR PROFILES SUGGEST A FEW STORMS COULD BE STRONG TO SEVERE
ACROSS CENTRAL NORTH DAKOTA FRIDAY...AND THIS POTENTIAL WILL HAVE
TO BE MONITORED. THEREAFTER....A DRY SLOT ASSOCIATED WITH A
DEEPENING CLOSED LOW ACROSS SASKATCHEWAN IS FORECAST TO OVERTAKE
MUCH OF THE STATE FRIDAY NIGHT INTO SATURDAY...WITH THE ARRIVAL OF
THE SECONDARY REINFORCING COLD FRONT ON SATURDAY. AT THIS
TIME...FOCUSED THUNDERSTORM CHANCES NEAR THE INTERNATIONAL  BORDER
IN ASSOCIATION WITH THE AFOREMENTIONED LOW. INTO NEXT WEEK UNDER
NORTHWEST FLOW ALOFT...RELATIVELY COOLER AND DRIER WEATHER
COMPARED TO THE PAST SEVERAL DAYS IS EXPECTED TO PREVAIL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU JUL 16 2015

LCL MVFR CIGS WILL CONTINUE INTO EARLY AFTERNOON OVER PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA BEFORE IMPROVING. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER FAR CENTRAL INTO EASTERN NORTH DAKOTA
THIS AFTERNOON...PUSHING EAST BY EVENING. ANOTHER DISTURBANCE
APPROACHES LATE TONIGHT...BRINGING THUNDERSTORM CHANCES EARLY
FRIDAY MORNING TO WESTERN NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...MM
LONG TERM...AYD
AVIATION...JJS
Hazardous weather outlook, Jul 16, 11:30 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1230 PM CDT THU JUL 16 2015

NDZ003>005-011>013-021>023-025-035>037-045>048-050-051-171730-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1230 PM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS POSSIBLE THIS AFTERNOON. A FEW THUNDERSTORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES AREA WIDE FRIDAY. THERE IS
A CHANCE OF THUNDERSTORMS NORTH ON SATURDAY. THEREAFTER...THUNDERSTORM
CHANCES DECREASE UNTIL NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
1-800-247-0212 OR VIA FACEBOOK OR TWITTER.

NDZ001-002-009-010-017>020-031>034-040>044-171730-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-
1230 PM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES AREA WIDE FRIDAY. THERE IS
A CHANCE OF THUNDERSTORMS NORTH ON SATURDAY. THEREAFTER...THUNDERSTORM
CHANCES DECREASE UNTIL NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JJS

In the hours before

Local storm report, Jul 16, 7:23 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
823 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       VELVA                   48.06N 100.93W
07/16/2015  M1.73 INCH       MCHENRY            ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

&&

DD
Local storm report, Jul 16, 8:44 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       7 N EDGELEY             46.46N  98.72W
07/15/2015  M1.50 INCH       LAMOURE            ND   CO-OP OBSERVER

            RAINFALL RECEIVED WITHIN AN HOUR

0525 PM     TSTM WND GST     7 ESE GLEN ULLIN        46.77N 101.71W
07/15/2015  E60 MPH          MORTON             ND   TRAINED SPOTTER

            THUNDERSTORM WINDS OF 60 MPH LASTED ABOUT 5
            MINUTES...TO 530 PM.

0527 PM     HAIL             3 WNW ALMONT            46.75N 101.56W
07/15/2015  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

            HAIL LASTED AROUND 3 MINUTES TO 530 PM.

0605 PM     HAIL             CARTWRIGHT              47.86N 103.93W
07/15/2015  M1.75 INCH       MCKENZIE           ND   PUBLIC

            REPORT FROM EARLY WEDNESDAY EVENING IN CARTWRIGHT.
            REPORT AND PHOTO FORWARDED TO NWS FROM BROADCAST MEDIA.

0610 PM     HAIL             3 WSW NEW LEIPZIG       46.36N 102.01W
07/15/2015  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

            HAIL UP TO GOLFBALL SIZE LASTED UNTIL 628 PM

0630 PM     HAIL             7 SSE HAZEN BAY RECREAT 47.42N 101.55W
07/15/2015  E1.25 INCH       MERCER             ND   TRAINED SPOTTER

0630 PM     HAIL             ALEXANDER               47.84N 103.64W
07/15/2015  M1.25 INCH       MCKENZIE           ND   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

0630 PM     HAIL             5 NW COLEHARBOR         47.60N 101.30W
07/15/2015  M1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL OBSERVED FROM 630 PM CDT TO
            700 PM CDT

0640 PM     HAIL             3 SSW TRENTON           48.03N 103.87W
07/15/2015  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

            VERY HEAVY RAIN ACCOMPANIED THE LARGE HAIL. WIND GUSTS
            WERE AROUND 30 MPH AT TIME OF REPORT.

0715 PM     HEAVY RAIN       2 N ALAMO               48.62N 103.47W
07/15/2015  M1.80 INCH       WILLIAMS           ND   CO-OP OBSERVER

            RAINFALL TOTAL SO FAR...STILL RAINING. ALL RECEIVED
            WITHIN 2 TO 4 MINUTES.

0745 PM     HAIL             3 W CHARBONNEAU         47.85N 103.82W
07/15/2015  E1.50 INCH       MCKENZIE           ND   PUBLIC

0800 PM     HAIL             6 S VELVA               47.97N 100.93W
07/15/2015  E1.00 INCH       MCHENRY            ND   TRAINED SPOTTER

0705 AM     HEAVY RAIN       6 ENE BREIEN            46.42N 100.82W
07/16/2015  M3.00 INCH       MORTON             ND   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL

0728 AM     HEAVY RAIN       3 NNW STANLEY           48.36N 102.42W
07/16/2015  M2.03 INCH       MOUNTRAIL          ND   CO-OP OBSERVER

            OVERNIGHT RAINFALL TOTAL

0814 AM     HEAVY RAIN       12 NW HALLIDAY          47.48N 102.52W
07/16/2015  M1.25 INCH       DUNN               ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

0815 AM     HEAVY RAIN       HAZELTON                46.48N 100.28W
07/16/2015  M1.60 INCH       EMMONS             ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

0819 AM     HEAVY RAIN       VELVA                   48.06N 100.93W
07/16/2015  M1.73 INCH       MCHENRY            ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

&&

KSIMOSKO
Local storm report, Jul 16, 8:55 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
955 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HEAVY RAIN       WHITE SHIELD            47.66N 101.84W
07/16/2015  M3.03 INCH       MCLEAN             ND   TRAINED SPOTTER

            ARB OBSERVER REPORTED TOTAL 24HR RAINFALL.

&&

KSIMOSKO
Local storm report, Jul 16, 9:25 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HEAVY RAIN       SOLEN                   46.39N 100.80W
07/16/2015  M7.00 INCH       SIOUX              ND   LAW ENFORCEMENT

            STORM TOTAL RAINFALL.

&&

KSIMOSKO
Local storm report, Jul 16, 9:26 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       7 N EDGELEY             46.46N  98.72W
07/15/2015  M1.50 INCH       LAMOURE            ND   CO-OP OBSERVER

            RAINFALL RECEIVED WITHIN AN HOUR

0525 PM     TSTM WND GST     7 ESE GLEN ULLIN        46.77N 101.71W
07/15/2015  E60 MPH          MORTON             ND   TRAINED SPOTTER

            THUNDERSTORM WINDS OF 60 MPH LASTED ABOUT 5
            MINUTES...TO 530 PM.

0527 PM     HAIL             3 WNW ALMONT            46.75N 101.56W
07/15/2015  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

            HAIL LASTED AROUND 3 MINUTES TO 530 PM.

0605 PM     HAIL             CARTWRIGHT              47.86N 103.93W
07/15/2015  M1.75 INCH       MCKENZIE           ND   PUBLIC

            REPORT FROM EARLY WEDNESDAY EVENING IN CARTWRIGHT.
            REPORT AND PHOTO FORWARDED TO NWS FROM BROADCAST MEDIA.

0610 PM     HAIL             3 WSW NEW LEIPZIG       46.36N 102.01W
07/15/2015  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

            HAIL UP TO GOLFBALL SIZE LASTED UNTIL 628 PM

0630 PM     HAIL             7 SSE HAZEN BAY RECREAT 47.42N 101.55W
07/15/2015  E1.25 INCH       MERCER             ND   TRAINED SPOTTER

0630 PM     HAIL             ALEXANDER               47.84N 103.64W
07/15/2015  M1.25 INCH       MCKENZIE           ND   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

0630 PM     HAIL             5 NW COLEHARBOR         47.60N 101.30W
07/15/2015  M1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL OBSERVED FROM 630 PM CDT TO
            700 PM CDT

0640 PM     HAIL             3 SSW TRENTON           48.03N 103.87W
07/15/2015  E1.00 INCH       WILLIAMS           ND   TRAINED SPOTTER

            VERY HEAVY RAIN ACCOMPANIED THE LARGE HAIL. WIND GUSTS
            WERE AROUND 30 MPH AT TIME OF REPORT.

0715 PM     HEAVY RAIN       2 N ALAMO               48.62N 103.47W
07/15/2015  M1.80 INCH       WILLIAMS           ND   CO-OP OBSERVER

            RAINFALL TOTAL SO FAR...STILL RAINING. ALL RECEIVED
            WITHIN 2 TO 4 MINUTES.

0745 PM     HAIL             3 W CHARBONNEAU         47.85N 103.82W
07/15/2015  E1.50 INCH       MCKENZIE           ND   PUBLIC

0800 PM     HAIL             6 S VELVA               47.97N 100.93W
07/15/2015  E1.00 INCH       MCHENRY            ND   TRAINED SPOTTER

0705 AM     HEAVY RAIN       6 ENE BREIEN            46.42N 100.82W
07/16/2015  M3.00 INCH       MORTON             ND   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL

0728 AM     HEAVY RAIN       3 NNW STANLEY           48.36N 102.42W
07/16/2015  M2.03 INCH       MOUNTRAIL          ND   CO-OP OBSERVER

            OVERNIGHT RAINFALL TOTAL

0814 AM     HEAVY RAIN       12 NW HALLIDAY          47.48N 102.52W
07/16/2015  M1.25 INCH       DUNN               ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

0815 AM     HEAVY RAIN       HAZELTON                46.48N 100.28W
07/16/2015  M1.60 INCH       EMMONS             ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

0819 AM     HEAVY RAIN       VELVA                   48.06N 100.93W
07/16/2015  M1.73 INCH       MCHENRY            ND   TRAINED SPOTTER

            ARB REPORT. STORM TOTAL.

0919 AM     HEAVY RAIN       SOLEN                   46.39N 100.80W
07/16/2015  M7.00 INCH       SIOUX              ND   LAW ENFORCEMENT

            STORM TOTAL RAINFALL.

0953 AM     HEAVY RAIN       WHITE SHIELD            47.66N 101.84W
07/16/2015  M3.03 INCH       MCLEAN             ND   TRAINED SPOTTER

            ARB OBSERVER REPORTED TOTAL 24HR RAINFALL.

&&

KSIMOSKO
Local storm report, Jul 16, 9:35 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     HEAVY RAIN       BENTLEY                 46.33N 102.06W
07/16/2015  M1.50 INCH       HETTINGER          ND   TRAINED SPOTTER

            STORM TOTAL

&&

KROLAK

The radar

The Aberdeen radar (KABR), 116 km away, was scanning. The volume nearest the first event began at 17:38 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
July 16, 11:40 AM CST to 11:45 AM CST
Where
McIntosh County, 4.15 mi N of Danzig
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.190, -99.470

A trained spotter estimated the strong thunderstorm wind gusts.

Thunderstorm Wind, McIntosh

When
July 16, 11:40 AM CST to 11:45 AM CST
Where
McIntosh County, 3.49 mi N of Danzig
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.180, -99.480

A trained spotter estimated the strong thunderstorm wind gusts.

Hail, McIntosh

When
July 16, 12:09 PM CST to 12:12 PM CST
Where
McIntosh County, 5.91 mi ENE of Danzig
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.150, -99.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2015Every state in 2015This day in weather historyWarnings in North Dakota, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594950, 594951, 594952.